Discussion in 'Fibromyalgia Main Forum' started by NewEnglander, Dec 2, 2011.

  1. NewEnglander

    NewEnglander New Member

    my doctor decided to take me off clonazepam so she cut my dose in half, i have been on them for many years. I'm not doing well at all. anyway the reason my doctor said she didn't like the med was because people have been selling them in town. so i started to see another doctor in the building and he just cut my dose, his reason was that he doesn't have any other patients that is on it.
    can they do this.
  2. Mikie

    Mikie Moderator

    Can cause seizures. It should NEVER be cut more than 25 percent at a time. Even less is better. It can, and should, take a year to wean off of it. Klonopin/clonazepam is NOT, in and of itself, addictive. One can become psychologically addicted to anything, but it's much more likely that this med causes physical dependence. That one has withdrawal symptoms does NOT indicate addiction.

    Some docs will provide other meds to take while withdrawing. I would find another doc who understands these things. Docs who specialize in our conditions are not as likely to fear the benzo family of meds. Good luck to you.

    Love, Mikie
  3. inbetweendays

    inbetweendays New Member

    I swear--I really question who and what is in practice out there.....You should be aware this is dangerous to do what is suggested....when you are on these drugs--you are suppressing your nervous system--when you start withdrawing you will start to feel your nervous system coming back into play---not exactly a great feeling...i had problems with this...and knew someone who ended up in the psych ward from withdrawing from this aware and careful,,,
  4. gb66

    gb66 Well-Known Member

    I had to come off of Valium years ago. It's in the same family as the one you take. They took me off too fast and I had a lot of bad withdrawal symptoms. I came completely off of them in 30 days. Not a good thing to do.

    You need to take at least 6 months, probably longer and wean off very slowly. There is no rush if you can find a doctor that's willing to work with you and tell you how to slowly cut back.

    My aunt is 78 years old and she's been coming off of a similar drug, Ativan. She has been doing this under her doctor's care, at home, for several months and done very well.

    I put myself in a hospital because my former doctor had me on a larger than normal dose and I was afraid I'd have seizures doing it on my own. My doctor (the one who prescribed it) didn't even try to help.

    I hope you can find a doctor willing to work with you. If they know you seriously want to wean yourself off slowly they will probably help and instruct you. Talk to them as soon as you can and try to work it out. Good luck to you and I'm praying for you. GB66
  5. SherylS

    SherylS Member

    a pharmacist when you want to wean off a drug. I ask the doctor first, then head to the pharmacist. They know so much more about how these drugs will make our bodies react.
  6. Mikie

    Mikie Moderator

    My pharmacist told me I'm an addict when I asked about weaning off. He obviously knows nothing of physical dependence versus psychological addiction. I told him he shouldn't be telling patients they are addicts and explained the difference to him. He is obviously on a huge power trip and insisted that he is right. If I didn't like the pharmacy and the other pharmacists and pharmacy assts., I'd go elsewhere.

    Love, Mikie